Quit antibiotics after 1 pill?


Q: Hello, I have some mild acne on my back and chest. My doctor prescribed me minocycline(1 pill/12hrs/14days). I have taken 1 pill on my first day. I feel bad after taking it and do not want to continue. I understand the risks of not completing an antibiotic course. I feel since I am not actually sick I do not want to develop a resistance for when I actually am sick. Can I discontinue use after only 1 pill? If no, what are the risks if I do. Please help.


Symptoms:  Antibiotic resistance

A:   Hello. Welcome to ask the doctor.

For treatment of mild to moderate acne, antibiotics are prescribed like azithromycin/ doxycycline/ minocycline. In Refractory cases, consideration is given to start oral isotretinoin.
If you are not able to tolerate Minocycline, you may discontinue it. There are always chances of development of antibiotic resistance on taking incomplete course. Yet you may stop it if it is intolerable for you to continue.
Visit your doctor so that he can give you alternative medication. You may share my opinion with him.
I hope this helps.
Take care.

Related Q&A

Q: Over a month ago, I was diagnosed with PCOS. My doctor put me on the pill (Yasmin). In the first month, I developed a...

Q: I am looking for a contraceptive pill that will assist with my acne problem but which has a relatively low amount of ...

Q: Make age 63 recently on minocycline for scalp acne . Commenced walking twice a day as the impact of this medicine cau...

Q: I have been taking isotroin 20 for 1 year so I get clear skin but then I stopped it and started taking isotroin 10 ...

Q: I have these red bumps developing over the last few days on my chest ands little on my Neck but don't know if it is...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon